Has atenolol caused my eczema and wheezing?

Having read your booklet Guide to Asthma and Eczema, I feel I should write to you about something you wrote on page 23.


I have been on 50 mg of atenolol for four years; for the last two years, I have had an eczema problem that does not respond to any treatment and, for a year at least, a wheezing problem has continued and worsened, with increasing pain in my chest when breathing cold air.


This may be of interest to other readers of WDDTY. If you have to hand the number of other readers (if any) who may have written in with the same symptoms, I would appreciate being told the numbers, as I have to see my cardiologist soon and it may be of interest to her. – J.W. Brown, London


WDDTY replies: A well-known side-effect of atenolol, a beta-blocker, is wheezing and skin rashes. You may wish to ask your doctor if you can change to another drug or take a smaller dosage. It’s a great shame you’ve been suffering for so long.

What Doctors Don't Tell You Written by What Doctors Don't Tell You

Get the Healthiest Newsletter!

Get a dose of Healthy delivered straight to your inbox. Each FREE issue features amazing content that will elevate your Body, Mind, and Spirit.

Your data is never shared with 3rd parties

Body+Mind+Spirit

TRANSFORM YOUR LIFE?

Try the Internet's Longest-Running Wellness Program.